Author Topic: Tolerance and taper w/ds with orig. benzo, then more with c/o...am I smart?  (Read 513 times)

[Buddie]

I have taken ativan for 12+ years. Hit tolerance 6 months ago. Realized what was going on when there was no longer relief with my benzo. I began taper, then found BB. After some suggestions, I decided Valium would be easier to taper from, most sited that it would keep symptoms at bay. My w/ds have been awful (tremors, shakes, dizzy, panic,insomnia, sad, isolating). I've only been c/o about week and half. Currently at half and half meds. Has anyone tried this and had worse w/ds? I feel bad today and wonder if I made my situation worse. Im getting wonderful support and guidance at BB. Is it just me? Want to feel somewhat better.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Well you know what I think ;-). You need more time to make a decision. Too soon to tell. See if anyone else who has actually crossed over and come back or had the same experience as you chimes in....hold on my dear. Don't make any quick decisions.  :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

[...],

I'm sorry you feel so terrible. From what I understand, the Valium can take up to three weeks to build up strength.

I'm thinking you are starting to feel the w/d from the Ativan. Be patient, and be kind to yourself, this is a very difficult process. I'd be crazy without this place!!  ;D
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

[...], it does sound like Ativan w/d symptoms flaring as you cross over to Valium…Ativan is so fast-acting and Valium is so slow-acting… it makes sense there'd be some conflict as you make this crossover. 

One way I knew my symptoms were from too-fast tapering was to take a tiny dose of Xanax… the symptoms went away almost instantly.  I only did that once, however.  I just wanted to know what was going on.  And it was withdrawal.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

My nerves are raw today...Dog at vet with surgery, smoke alarm malfunction...Gadzooks!, They beeped loud for 30 mins. Called emerg. electr. One was defective.
[...], Im pressing on, too soon to abandon, good idea, hope somebuddies chime in.
[...], that is what's happening, Moo, addressed it, didn't expect it to feel this way- new troublesome w/ds.  :o
[...], agree. Patience-not a strong attribute for me.., but there is no choice. It is what it is. Being kind to myself, but not there for my family. :(  that's what motivates me.
So true [...], I would be crazier without this place.   :smitten:
I don't know you all, except for our cyber connections, but I think you are all beautiful people.   [...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Hi [...],
It will take at least a week for blood levels to accumulate once you are crossed over to the valium.
It sounds like you are experiencing ativan wd's.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

My nerves are raw today...Dog at vet with surgery, smoke alarm malfunction...Gadzooks!, They beeped loud for 30 mins. Called emerg. electr. One was defective.
[...], Im pressing on, too soon to abandon, good idea, hope somebuddies chime in.
[...], that is what's happening, Moo, addressed it, didn't expect it to feel this way- new troublesome w/ds.  :o
[...], agree. Patience-not a strong attribute for me.., but there is no choice. It is what it is. Being kind to myself, but not there for my family. :(  that's what motivates me.
So true [...], I would be crazier without this place.   :smitten:
I don't know you all, except for our cyber connections, but I think you are all beautiful people.   [...]

These things that we handle so easily every day become a real  :pokey: during withdrawal.  Let Mr. [...] handle some of it, too.  :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

mrt, you are on target. receptors getting tempermental for their old friend,  ativan.
[...], Mr. [...] went to the market for us, even brought me a (small) frozen yogurt with berries on top. Yes, the normal, annoying ,daily problems that I once handled without much ta-do, send me into spasms now.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.